John Libbey Eurotext

European Journal of Dermatology

MENU

Do generic drugs cause hypersensitivity? Volume 32, issue 5, September-October 2022

Authors
1 CHU Rouen, Department of Dermatology and Allergology, Erik Satie Center, 1 rue de Germont 76000 Rouen, France
2 GERDA, Groupe d’études et de recherche en dermato-allergologie
3 CHU Rouen, Department of Pharmacy, 1 rue de Germont 76000 Rouen, France
Reprints: Florence Tetart

Generic drugs may differ from brand-name drugs in nature and quantity of excipients. Hypersensitivity to generic drugs is a subject of growing importance given their key role in healthcare spending policies, however, a review of published data highlighted that relevant data is sparse. No scientific rationale has emerged for labelling patients allergic to all generic drugs, and hypersensitivity to generic drugs may rather be explored on a case-by-case basis. In the case of hypersensitivity without any change in medication, it is advisable to check for a switch from a brand-name to a generic drug, and if hypersensitivity to a generic drug is suspected, its composition must be checked.